Idaho, 2017Tornado in Idaho, November 17, 2017
November 17, 2017 · NWS PIH · 1 event in 1 county or zone
A cold air funnel touched ground between 225 and 235 PM MST on the bench between Idaho Falls and Ririe near highway 26. Several photographs were downloaded onto social media of the tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold air funnel touched ground between 225 and 235 PM MST on the bench between Idaho Falls and Ririe near highway 26. Several photographs were downloaded onto social media of the tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Nov 17, 1:50 PM MST, 35 minutes earlier.
Area forecast discussion, Nov 17, 1:50 PM MST, 35 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
150 PM MST Fri Nov 17 2017
.SHORT TERM...Tonight through Monday. Satellite imagery
was showing a low pressure trough working east across SRN Idaho
early this afternoon with clearing skies west of the trough axis and
ongoing snow showers east of the axis. Numerical models all appear
to support the development of a convergent snow band developing
across the upper valley later this afternoon which quickly dies off
early this evening. Thus have maintained a short period of high
probability snowfall across the area (especially the eastern
highalnds) early this evening with rapid clearing towards midnight.
Advisory level winds have been a little slow to develop this
afternoon although guidance still supports stronger winds across the
Eatern Magic Valley and Lower Snake River Plain. It may be difficult
to realize those winds across the Upper Snake River Plain especially
if a convergence event is expected to push out of the CNTRL
mountains. Thus have cancelled the advisory for the upper valley. A
modest ridge of high pressure builds across the NW states Saturday
with cool and mostly clear skies across the region. The next Pacific
storm system tops the ridge Sunday night and digs SE into Idaho by
Monday morning with attending snow showers spreading from NW to SE
across the region during the day. This appears to be a fairly
progressive system which should help to limit accumulations. Daytime
temps are expected to run at or slightly above climatic norms
through the period. Huston
.LONG TERM...
&&
.AVIATION...
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM MST this evening for IDZ017-021.
Winter Weather Advisory until 8 PM MST this evening for IDZ019-023-
025.
&&
In the hours before
Special weather statement, Nov 17, 1:15 PM MST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pocatello ID
115 PM MST FRI NOV 17 2017
IDZ017-019>021-023-031-032-172315-
Lost River/Pashimeroi ID-Big and Little Wood River Region ID-
Caribou Highlands ID-Upper Snake Highlands ID-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
115 PM MST FRI NOV 17 2017
...A BAND OF SNOW SHOWERS SPREADING EAST ACROSS THE SNAKE RIVER
PLAIN THIS AFTERNOON...
At 110 PM MST, Radar was indicating a band of snow showers spreading
east across the Snake River Plain. A brief period of light to
moderate snowfall will accompany this band as it spreads into the
eastern highlands later this afternoon. Motorists traveling through
the region should be prepared for slick road conditions and reduced
visibility.
Locations impacted include...
Idaho Falls, Pocatello, Rexburg, Blackfoot, Rigby, Driggs, Ashton,
Swan Valley, Felt, Ririe Reservoir, Chesterfield Reservoir, Goshen,
Blackfoot Reservoir, Wayan, American Falls Reservoir, Terreton,
Marysville, Lorenzo, Palisades Reservoir and Chubbuck.
LAT...LON 4286 11293 4347 11372 4362 11308 4429 11161
4431 11110 4413 11109 4412 11105 4289 11105
TIME...MOT...LOC 2010Z 180DEG 0KT 4414 11106 4412 11162 4394 11209
4342 11300 4345 11358
HustonTornado, Bonneville
- When
- November 17, 2:25 PM MST to 2:35 PM MST
- Where
- Bonneville County, 5 mi ENE of Iona
- Rating
- EF0
- Path length
- 5 mi
- Path width
- 20 yd
- Property damage
- $200
- Reported by
- Broadcast Media
- Coordinates
- 43.558, -111.838
A cold air funnel touched ground between 225 and 235 PM MST on the bench between Idaho Falls and Ririe near highway 26. Several photographs were downloaded onto social media of the tornado. A destroyed metal picnic table was the only reported damage from the tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, November 17 to 18, 20171 injured · 1 event
- High Wind in New Mexico, November 17 to 18, 201763 kt wind · 8 events
- Winter Weather in Wyoming, November 17, 20175 events
- Winter Storm in Colorado, November 17 to 18, 20174 events
- Blizzard in Alaska, November 17 to 18, 20172 events
- High Wind in Wyoming, November 17, 201759 kt wind · 1 event
- Winter Weather in Michigan, November 17, 20171 event
- High Wind in Hawaii, November 17 to 20, 201783 kt wind · 1 event
- Dense Fog in California, November 17, 20171 event
- High Wind in Colorado, November 17, 201751 kt wind · 1 event
- High Wind in Utah, November 17, 201756 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726638.